MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542911
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: misshapen breast, device migration.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent a breast augmentation revision with two 225cc textured mentor siltex contour profile moderate saline breast implant has experienced postoperative right-sided deflation of implant and left-sided misshapen breast.The patient¿s right breast has become smaller.Her left breast has fullness in the medial upper pole, and flattening in the lower lateral pole, and the patient reported she can feel the edge of the left implant; healthcare professional stated that this is consistent with this contour implant rotating to what appears to be upside down.As a result, the patient underwent explantation and replacement with 325cc mentor smooth round moderate plus profile saline breast implants, catalog # 3502325, left serial # (b)(4) and right serial # (b)(4) on (b)(6) 2020.Upon explantation, the right implant was confirmed to be deflated and had rotated sideways, and the left implant was confirmed to be rotated.This medwatch report is for the left-sided implant.
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, it was reported that the patient experienced device migration.During visual inspection of the device no apparent damage could be observed.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Implant displacement/migration is a known complication associated with these devices and is referenced in our current product insert data sheet.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.An investigation of the returned device was performed, and mentor could not uncover any device failure that we could connect to the reported medical symptoms, however complaint information will be included in complaint trending that is reviewed by quality assurance to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE MODERATE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9781499
Report Number1645337-2020-03514
Device Sequence Number19447032
Product Code FWM
UDI-Device Identifier00081317001850
UDI-Public00081317001850
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model Number3542911
Device Catalogue Number3542911
Device Lot Number6503086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR